MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC33150
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 7" (18cm) appx 0.24ml, smallbore pressure infusion (400psig) ext set w/microclave® clear, purple clamp, rotating luer.The reporter stated that they went to hang new dose of blina at 1815 on an iv, not a port.Upon unhooking the bifuse, they noticed that blood started back priming from iv.Since they're not supposed to flush blina, they just connected the tubing to the iv and started the blina.The blood cleared from the line.At 1900, pt called and told that the tubing just started leaking.They called the iv team to come immediately to look at the iv.Since they got great blood return, they didn't want to place a new iv, but they changed the iv tubing.They found that the clave attached to the iv tubing was cracked.They didn't flush any blina but only got a new tubing to connect to the old iv then flushed with the new saline line.The blina was paused from 1900-1915 when iv got there.There was patient involvement; however, there was vno adverse event.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
Investigation summary received one (1) used mc33150 smallbore pressure infusion ext set for inspection.The microclave was stuck down as received.No mating devices were returned for inspection.The set was leak tested per product specifications.There was leakage from the microclave.The microclave was disassembled and the internal spike was found to be bent and broken.The reported complaint can be confirmed.The directions for use states: the clave connector is compatible with luers with an internal diameter (id) between.062 inch and.110 inch.A device history review could not be conducted because no lot number(s) was/were identified.Probable cause is related to the manufacturing process.

Brand Name
7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22502186
Report Number9617594-2025-01448
Device Sequence Number8476826
Product Code FPA
UDI-Device Identifier00887709037441
UDI-Public00887709037441
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLINA, MFR UNK.; SALINE SOLUTION LINE, MFR UNK.; UNSPECIFIED INFUSION BAG, MFR UNK.; UNSPECIFIED IV PRIMARY TUBING, MFR UNK.
Patient SexUnknown